MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause can not be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " she noticed that there were 3 blisters on the application site.She was burned.".The cause of the consumer receiving burns and blisters is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of burns or other skin irritations.This is an adverse event for a burn and a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On (b)(6) 20212, a spontaneous report from the united states was received from a consumer regarding an (b)(6) female who was using thermacare lower back and hip 8 hr l/x 2ct.Medical history included back pain and a hospitalization several weeks ago (relative to (b)(6) 2021) which she had sepsis (before using the device).Concomitant products included an unspecified multivitamin.On approximately (b)(6) 2021, the consumer topically applied one thermacare lower back and hip 8 hr l/x (lot number ad3848; expiration date (b)(6) 2021) to her lower back over a tank top for back pain.Approximately 5 hours after she applied the product, she experienced application site burning and had to remove the product.When she removed the product, she noticed that there were 3 blisters on the application site.She was burned.She could see the imprint of the product on her back.The consumer has a nurse which had been looking at the site with each visit.It was clarified that the home nurse that comes to visit her was present to oversee her prior hospital discharge and recovery from her historical sepsis.The nurse was notified of the consumer's reaction.They tried to let it heal but it did not.The nurse advised her to stop use of the product, apply neosporin to the area, and to let the area air dry.On (b)(6) 2021, the home health care nurse told her that the burn and blisters seemed to be healing nicely.The consumer continued to apply neosporin ointment.She had one area that looked like it was a deeper blister, that was not completely healed yet.As of (b)(6) 2021, no additional information was provided.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key11916429
Report Number3007593958-2021-00018
Device Sequence Number11778755
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/30/2021
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberAD3848
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight64